Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 192, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 26, 2006, 5:28 PM CDT for Lincoln County, Nebraska. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2006, 5:28 PM CDT (22:28 UTC)
- Expired
- Jul 26, 2006, 6:00 PM CDT
- In force
- 32 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 99 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 5:58 PM CDT | TSTM WND GST 66 | 1 E North Platte, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.5 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -257 J/kg
- Mixed-layer LCL
- 2050 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 262229
SVRLBF
NEC111-262300-
/O.NEW.KLBF.SV.W.0192.060726T2228Z-060726T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
528 PM CDT WED JUL 26 2006
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 600 PM CDT
* AT 522 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF HERSHEY...OR
ABOUT 11 MILES SOUTHWEST OF NORTH PLATTE...AND MOVING NORTHEAST
AT 10 MPH. FUNNEL CLOUDS HAVE BEEN SPOTTED WITH THIS STORM BUT NO
TOUCH DOWNS HAVE OCCURRED AND NONE ARE EXPECTED AT THIS TIME.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HERSHEY BY 540 PM CDT...
7 MILES NORTHWEST OF NORTH PLATTE BY 600 PM CDT...
IF ON OR NEAR MALONEY...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM
LAT...LON 4106 10125 4089 10101 4084 10058 4123 10025
4140 10062 4122 10125
$$
CDC1 follow-up statement
000
WWUS53 KLBF 262243
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
542 PM CDT WED JUL 26 2006
NEC111-262300-
/O.CON.KLBF.SV.W.0192.000000T0000Z-060726T2300Z/
LINCOLN NE-
542 PM CDT WED JUL 26 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR LINCOLN COUNTY...
AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SUTHERLAND TO 6 MILES
SOUTHEAST OF HERSHEY TO HIGHWAY 83 MILE MARKER 70...OR ALONG A LINE
EXTENDING FROM 22 MILES WEST OF NORTH PLATTE TO 8 MILES WEST OF NORTH
PLATTE TO 16 MILES SOUTH OF NORTH PLATTE...MOVING NORTHEAST AT 10
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HERSHEY BY 550 PM CDT...
HIGHWAY 83 MILE MARKER 70...LAKE MALONEY STATE RECREATION AREA...
NORTH PLATTE AND 9 MILES SOUTHWEST OF HIGHWAY 83 MILE MARKER 90 BY
600 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IF ON OR NEAR LAKE MALONEY OR SUTHERLAND RESERVIOR...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM
LAT...LON 4106 10125 4089 10101 4084 10058 4123 10025
4140 10062 4122 10125
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:19 PM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jul 26, 2:19 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 219 PM CDT WED JUL 26 2006 .DISCUSSION... THE WRF AND TO A CERTAIN EXTENT THE GFS CONT TO FCST MCS DEVELOPMENT THIS AFTN AND TONIGHT. REMOTE SENSORS...SATELLITE AND RADAR... INDICATE A SHORT WAVE PROGRESSING EAST THRU WY. THE FCST FOLLOWS THE 12Z WRF WHICH PRODUCES A BEEFY 1+ INCH RAINFALL MCS TRAVERSING CNTL ZONES LATE THIS AFTN AND THIS EVENING. PRESUMABLY THE RAIN IS NEARLY OVER BY 06Z. THE WRF AND GFS ARE CLOSE THRU 84 HRS. MOST OF THE VERY HOT H7 TEMPS...AS HIGH AS 20C...IN WY ARE POISED TO MOVE TOWARD SD AND NRN NEB. SO THE FCST USES THE 2M WRF TEMPS WHICH HAS THE WARMEST TEMPS 100+F ACROSS NRN ZONES AND COOLER 90S TO NEAR 100 OVER CNTL AND SRN ZONES. THIS IS IN EXCELLENT AGREEMENT WITH THE MAV GUIDANCE. AFTER TONIGHT...NO OTHER RAINFALL IS FCST THRU DAY 7...NONE IS INDICATED BY THE GFS TUES AND WEDS. THIS IS THE POST FRONTAL PERIOD OF THE FCST WHERE TEMPS SLIDE BACK TO THE UPPER 80S TO NEAR 90 FOR HIGHS. H7 TEMPS COOL BELOW THE CRITICAL 12C LEVEL FOR MCS DEVELOPMENT BUT THE GFS IS DRY. THE PROTRACTED HEAT WAVE WILL CONTINUE THRU MONDAY WITH HIGHEST TEMPS NORTH. THIS IS BECAUSE THE SFC LOW IS FAVORING ND AND NRN SD AND ANY COLD FRONT WONT MAKE IT INTO NEB AT THIS POINT. THE VERY WARMEST TEMPS WILL BE OVER SD. && .FIRE WEATHER... AFTN RH BELOW 20 PERCENT IS LIKELY FRIDAY ACROSS NRN ZONES. DRY LIGHTNING POTENTIAL WILL BE CLOSELY MONITORED. WINDS AND GUSTS ARE EXPECTED TO BE BELOW 25 MPH. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. CDC
Hazardous weather outlook, Jul 26, 3:45 PM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 345 PM CDT WED JUL 26 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-271200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 345 PM CDT WED JUL 26 2006 /245 PM MDT WED JUL 26 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS A MAJORITY OF THE OUTLOOK AREA THIS EVENING. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED BUT A FEW ISOLATED STORMS MAY BE CAPABLE OF PRODUCING QUARTER SIZE HAIL OR WIND GUSTS UP TO 60 MPH BEFORE SUNSET. THE MAIN THREAT AREA IS SOUTHWEST OF A VALENTINE TO BURWELL LINE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED THUNDERSTORMS ARE EXPECTED IN CENTRAL AND NORTH CENTRAL NEBRASKA THURSDAY AFTERNOON AND EVENING. AGAIN...THE CLOUDS WILL HAVE HIGH BASES AND LIGHTNING IS THE BIGGEST THREAT. AS BEFORE... IGNITION OF GRASSLANDS BY THE LIGHTNING IS POSSIBLE THURSDAY AFTERNOON AND EVENING. IN ADDITION...EXTREMELY HOT AFTERNOON TEMPERATURES ARE EXPECTED FRIDAY THROUGH MONDAY WITH MOST DAYTIME HIGH TEMPERATURES AT OR ABOVE 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 4:45 PM CDT | Severe Thunderstorm Warning | LBF | Deuel | 40 min |
| Jul 26, 4:59 PM CDT | Tornado Warning | LBF | Lincoln | 31 min |
| Jul 26, 5:58 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 51 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.